Georgia, 2007

Hail and Damaging Winds in Georgia, April 14 to 15, 2007

April 14 to 15, 2007 · NWS CHS · 5 events in 4 counties and zones

Phasing of jet streams allowed for a rapidly developing low pressure system. Large scale dynamics and instability allowed for several low topped supercells to develop primarily along and ahead of a cold front over portions of western counties of our area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Phasing of jet streams allowed for a rapidly developing low pressure system. Large scale dynamics and instability allowed for several low topped supercells to develop primarily along and ahead of a cold front over portions of western counties of our area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 14, 3:25 PM EST, 2 hours earlier.

Area forecast discussion, Apr 14, 3:25 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SAT APR 14 2007

...POTENTIAL FOR SEVERE WEATHER TONIGHT INTO SUN...
...STRONG STORM SYSTEM WILL PRODUCE A VARIETY OF HAZARDS THROUGH
SUNDAY...

.SHORT TERM /TONIGHT AND SUNDAY/...
CONVECTIVE OUTLOOK WAS UPGRADED TO A MODERATE RISK FOR MOST INLAND
COUNTIES AROUND MIDDAY...CLOSER TO THE TRACK OF THE DEVELOPING
SURFACE LOW...WHERE PREFRONTAL THUNDERSTORMS WILL LIKELY REMAIN
SURFACE BASED AS THEY ADVANCE INTO AN ENVIRONMENT FEATURING 50-80
KNOT 850-500 MB WINDS...0-6 KM BULK SHEAR EXCEEDING 50 KTS AND
UNMODIFIED HODOGRAPHS DEPICTING 0-3 KM HELICITY AROUND 500 M2/S2...
SUGGESTING AN ENHANCED RISK FOR DAMAGING WINDS AND EVEN ISOLATED
TORNADOES...PERHAPS STRONG. THEN...THE THREAT FOR WIND DAMAGE AND
ISOLATED TORNADOES MAY CONTINUE BUT DIMINISH AS PREFRONTAL
CONVECTION PUSHES EAST OVERNIGHT INTO SUNDAY MORNING...AS
INSTABILITY WILL REMAIN WEAK...LOW LEVEL WIND FIELDS BECOME
INCREASINGLY UNIDIRECTIONAL AND CONVECTION POSSIBLE BECOMES SOMEWHAT
ELEVATED. OTHERWISE...ISOLATED SHOWERS/THUNDERSTORMS THIS EVENING
WILL EVOLVE INTO WIDESPREAD PRECIPITATION AS DEEP LAYER
FORCING/PLUME OF DEEP MOISTURE OVERSPREADS THE REGION OVERNIGHT.
THEN...PER 12Z MODEL TRENDS DEPICTING A SLOWER
FROPA...SHOWERS/THUNDERSTORMS AND THE THREAT FOR SEVERE
WEATHER...MAINLY FOR DAMAGING WINDS WITH STRONG LOW/MID LEVEL WIND
FIELDS...WILL PERSIST INTO SUNDAY MORNING. THEN...DRIER AIR WILL
SWEEP INTO THE REGION IN THE WAKE OF THE COLD FRONT. WILL STILL NEED
TO REMAIN ALERT TO ISOLATED THUNDERSTORMS WITH HAIL AS THE DIGGING
UPPER TROUGH AXIS/ASSOCIATED COLD POOL AND SECONDARY PERIOD OF
SYNOPTIC ASCENT OVERSPREAD THE REGION SUNDAY AFTERNOON.

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...MAIN CDFNT LOOKS TO BE
WELL OFFSHORE BY SUN EVE WHILE POTENT UPR LVL TROF AXIS SWINGS
THROUGH THE CWFA ARND 00Z MON. ALL PRECIPITATION LOOKS TO BE DONE BY
00Z MON...SO ASIDE FROM SOME LINGERING POST-FRONTAL CLOUDS WILL KEEP
SUN NIGHT INTO MON DRY AS MUCH DRIER NWLY FLOW TAKES HOLD. THE MAIN
LOW PRES CENTER ASSOCIATED WITH THE CDFNT WILL DEEPEN SIGNIFICANTLY
OFF THE MID ATLC/NEW ENGLAND COAST...AND THIS COMBINED WITH INCOMING
HIGH PRES AND STRONG MID/UPR LVL WINDS WILL MAKE FOR WINDY
CONDITIONS CONTINUING MON INTO TUE.

AS HIGH PRES CONTINUES TO BUILD INTO THE AREA LATE TUE THROUGH TUE
NIGHT...WINDS WILL SETTLE DOWN BUT A QUICK-MOVING SYSTEM MOVING WWD
FROM TX ALONG THE GULF COAST AND ACRS FL TUE NIGHT THROUGH WED MAY
BRING ENOUGH LIFT WITHIN THE DEEPENING MOISTURE TO SPARK A FEW SHWRS
WED AFTN SO HAVE KEPT SLGT CHC POPS GOING. THIS SYSTEM QUICKLY MOVES
OFFSHORE...BUT IN ITS WAKE WITHIN THE LONGWAVE TROF WILL BE ANOTHER
SHTWV THAT IS IN CONCERT WITH A TRAILING LOW PRES CENTER. THIS
SECONDARY LOW PRES AREA LOOKS PUSH QUICKLY THROUGH ERN TN AND ALONG
THE NC/SC BORDER WHICH MAY BRING A FEW SHWRS TO NRN PORTIONS OF THE
CWFA THU...SO HAVE ADDED IN SLGT CHC POPS ALONG THE NR TIER
COUNTIES. HIGH PRES RETURNS FOR THE END OF THE WEEK ALLOWING FOR
DRYING CONDITIONS.

TEMPS THROUGHOUT THE EXTENDED PORTION OF THE FCST WILL REMAIN BELOW
TO WELL BELOW NORMAL...WITH THE COLDEST TEMPS EXPECTED SUN NIGHT
BEHIND THE CDFNT AND MON NIGHT WITH BETTER RADIATIONAL CONDITIONS
AND LIGHTER WINDS. TEMPS WELL INLAND MAY REACH THE MID 30S SUN
NIGHT. MOS GUIDANCE FOR SOME CO-OP SITES DO REACH 30 FOR SUN
NIGHT...BUT AM NOT QUITE CONVINCED TEMPS WILL DROP THAT LOW DUE TO
THE WINDS NOT CALMING DOWN. MAX TEMPS MON THEN RISE TO AROUND 70
DEGREES...THEN DROP BACK DOWN TO THE UPR 30S AND LOWER 40S.
RADIATIONAL COOLING CONDS ARE BETTER MON NIGHT WITH WINDS CALMING
DOWN...BUT BEST CAA WILL BE GONE BY THEN. TEMPS THEN CONTINUE TO
MODERATE THROUGH THE REST OF THE WEEK...WITH MIN TEMPS IN THE MID TO
UPR 40S AND MAX TEMPS IN THE 70S.
&&

.MARINE...
CONFIDENCE HAS INCREASED THAT GALE FORCE WINDS WILL FOLLOW THE COLD
FRONT INTO THE COASTAL WATERS SUNDAY...PERSISTING AT LEAST INTO
SUNDAY EVENING ACROSS NEARSHORE WATERS...INCLUDING CHS HARBOR...AND
POSSIBLY INTO MONDAY ACROSS THE OUTER GA WATERS. BECAUSE WIND GUSTS
COULD ATTAIN GALE FORCE AHEAD OF THE COLD FRONT
TONIGHT...DISCONTINUED THE ONGOING SMALL CRAFT ADVISORIES AND
UPGRADED ALL MARINE ZONES TO GALE WARNINGS STARTING TONIGHT. NO
DOUBT...SCA CONDITIONS WILL PERSIST AFTER GALES CEASE...AS THE DEEP
SURFACE LOW PERSISTS OVER THE NE US. MEANWHILE...PERSISTENT
DEWPOINTS IN THE MID TO UPPER 60S OVER THE RELATIVELY COOL WATERS
WILL SUPPORT AREAS OF FOG TONIGHT INTO SUNDAY MORNING.

EXTENDED MARINE...GALES LOOK TO CONTINUE OVER AT LEAST THE OUTER GA
WATERS AND POSSIBLY THE NRN SC WATERS SUN NIGHT INTO MON WITH THE
MAIN CDFNT OFFSHORE BUT A SECONDARY CDFNT MOVING THROUGH THE WATERS.
WINDS WILL SLOWLY SETTLE DOWN BY MON SUCH THAT WIND SPEEDS DROP TO
SCA LEVELS. SCA CONDS LOOK TO PERSIST MON THROUGH MON NIGHT FOR ALL
WATERS AND INTO TUE FOR THE OUTER GA WATERS AS THE PRES GRAD SLOWLY
WEAKENS OVR THE WATERS AND HIGH PRES ENCOMPASSES THE MARINE AREA.
WIND SPEEDS BECOME RATHER BENIGN TUE NIGHT INTO WED...BUT A QUICK
MOVING LOW PRES AREA MOVG EWD ALONG THE GULF COAST STATES AND ACRS
FL WED AND WED NIGHT WILL INCRS SPEEDS TO NEAR SCA LEVELS. HAVE KEPT
SPEEDS BELOW THE 20 KT THRESHOLD. CONDS IMPROVE ONCE AGAIN BY THE
END OF THE WEEK AS HIGH PRES RETURNS.
&&

.AVIATION /20Z-18Z/...
AFTER A BRIEF PERIOD OF MVFR CUMULUS CIGS AT KSAV...VFR CONDITIONS
SHOULD PREVAIL UNTIL AFTER 6Z...WHEN SHOWERS AND THUNDERSTORMS WILL
OVERSPREAD THE REGION AHEAD OF AN APPROACHING COLD FRONT. PRIOR TO
THE ONSET OF PRECIPITATION...THERE IS A SMALL CHANCE FOR MARINE
STRATUS TO DEVELOP AND PUSH ONSHORE WITH OCCASIONAL MVFR OR IFR
CIGS. THEN...TAFS INDICATE DETERIORATING CONDITIONS WITH THE ONSET
OF SHOWERS/THUNDERSTORMS OVERNIGHT...CONTINUING UNTIL AFTER COLD
FROPA AROUND 15Z SUNDAY. TAFS OFFER MORE SPECIFIC TIMING FOR
THUNDERSTORM/ASSOCIATED IFR OR LOWER CONDITIONS...BUT LATER
AMENDMENTS WILL LIKELY BE NEEDED AS IMPENDING CONDITIONS BECOME MORE
EVIDENT. FINALLY...LOW LEVEL WIND SHEAR WILL IMPACT BOTH TAFS LATER
THIS EVENING INTO SUNDAY MORNING...AS A STRONG LOW LEVEL JET
DEVELOPS AHEAD OF THE COLD FRONT.
&&

.FIRE WEATHER...NO RED FLAG ISSUES SUN WITH MIN RH VALUES IN THE 40S
AND 50S DESPITE THE STRONG WINDS. HOWEVER...BEHIND THE STRONG COLD
FRONT WILL BE MUCH DRIER AIR THAT WILL MOVE INTO THE AREA. ALONG
WITH THE DRIER AIR THAT WILL DROP RH VALUES TO 20-25 PERCENT ON
MON...STRONG WINDS WITHIN A TIGHT PRES GRADIENT WILL DEVELOP MON.
THE KEY WILL BE THE AMOUNT OF RAINFALL RECEIVED TONIGHT INTO TMRW
THAT WILL AFFECT THE FUEL MOISTURE...AND THIS MAY MITIGATE THE
METEOROLOGICALLY-INDUCED RED FLAG CONDITIONS. FIRE WEATHER OFFICIALS
ARE URGED TO CONSULT FIRE WEATHER FORECASTS OVER THE NEXT DAY OR SO
AND EVALUATE FUEL MOISTURES WITH THE EXPECTED RAINFALL.
&&

.STRONG WINDS...
SOUTH WINDS COULD GUST TO 40 MPH ALONG THE COAST TONIGHT...JUST
BELOW WIND ADVISORY CRITERIA. THEN...WITHIN THE POST COLD FROPA CAA
REGIME...MODEL SOUNDINGS DEPICT 40-50 KNOT WINDS WITHIN THE
DEVELOPING MIXED LAYER...SUPPORTING A SUFFICIENTLY HIGH POTENTIAL
FOR SURFACE GUSTS TO 45 MPH TO JUSTIFY A WIND ADVISORY FOR ALL AREAS
SUNDAY AFTERNOON INTO SUNDAY EVENING.

MEANWHILE...ADJUSTED THE TIME OF THE LAKE WIND ADVISORY FOR LAKE
MOULTRIE TO END AT 20Z SUNDAY...THEN ISSUED A WIND ADVISORY FOR ALL
OF BERKELEY COUNTY FOR THE 20Z-03Z TIME FRAME SUNDAY. LAKE WIND
ADVISORY CONDITIONS WILL LIKELY PERSIST BEYOND 03Z.
&&

.COASTAL HAZARDS...
EXPANDED THE HIGH SURF ADVISORY INTO GA COASTAL ZONES...AS 5 FOOT
WAVES WILL LIKELY IMPACT THE SURF ZONE. BEACH EROSION ALSO APPEARS
LIKELY ALONG THE COAST...ESPECIALLY AROUND THE TIME OF HIGH TIDE
SUNDAY MORNING. FINALLY...LOCAL GUIDANCE SUGGESTS THAT HIGH TIDE AT
CHS HARBOR...646 AM EDT SUNDAY...MAY BE PUSHED TO 7.2 OR 7.3 FT BY
STRONG ONSHORE WINDS. THUS...WILL HEADLINE SHALLOW COASTL FLOODING
FOR CHS COUNTY.
&&

.RIP CURRENTS...
COMBINATION OF STRONG WINDS...ONSHORE TONIGHT THROUGH SUNDAY
MORNING...ONSHORE SWELL AND THE UPCOMING NEW MOON WILL SUPPORT A
MODERATE RISK OF RIP CURRENTS THIS EVENING AND AGAIN SUNDAY.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH WIND ADVISORY SUNDAY AFTERNOON AND EVENING...
     GAZ087-088-099>101-114>119-137>141.
     HIGH SURFACE ADVISORY TONIGHT INTO SUNDAY...GAZ117-119-139-141.
SC...HIGH WIND ADVISORY SUNDAY AFTERNOON AND
EVENING...SCZ040-042>045-     047>051.
     HIGH SURF ADVISORY 2 AM TO 10 PM EDT SUN SCZ048>051.      LAKE
WIND ADVISORY 8 PM THIS EVE TO 4 PM EDT MON FOR LAKE
MOULTRIE/SCZ045.
MARINE...GALE WARNING FOR ALL NEARSHORE WATERS TONIGHT INTO
     SUNDAY EVENING.
     GALE WARNING FOR AMZ374 TONIGHT THROUGH MONDAY.

&&

SPR/JPC
Hazardous weather outlook, Apr 14, 5:10 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SAT APR 14 2007

SCZ048>051-151000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. DAMAGING WINDS...ISOLATED TORNADOES AND
LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES THIS EVENING. PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FOR ADDITIONAL INFORMATION.

.BEACH EROSION...BEACH EROSION IS EXPECTED TONIGHT. PLEASE REFER TO
THE LATEST COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER TO
THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.COASTAL IMPACTS...BEACH EROSION IS EXPECTED SUNDAY. ALSO...SHALLOW
COASTAL FLOODING IS EXPECTED AROUND THE TIME OF HIGH TIDE SUNDAY
MORNING. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR
ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES SUNDAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

SCZ045-151000-
BERKELEY-
610 PM EDT SAT APR 14 2007

...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER MIDNIGHT. DAMAGING WINDS...ISOLATED TORNADOES
AND LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL WINDS AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY. PLEASE
REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

GAZ117-119-139-141-151000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. DAMAGING WINDS...ISOLATED TORNADOES
AND LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES THIS EVENING. PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES SUNDAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

GAZ116-118-137-138-140-151000-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. DAMAGING WINDS...ISOLATED TORNADOES AND
LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED. PLEASE REFER
TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

AMZ330-350-352-354-374-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.STRONG WINDS...A GALE WARNING IS IN EFFECT FOR ALL COASTAL WATERS
TONIGHT. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND
MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. STRONG AND GUSTY WINDS AND ISOLATED
WATERSPOUTS ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DENSE FOG...AREAS OF DENSE FOG WILL DEVELOP OVER THE COASTAL WATERS
TONIGHT. PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.STRONG WINDS...GALE WARNINGS WILL CONTINUE FOR ALL MARINE AREAS
THROUGH SUNDAY EVENING...AND FOR THE OUTER GEORGIA WATERS INTO
MONDAY. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND
MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. STRONG AND GUSTY WINDS ARE POSSIBLE. PLEASE REFER TO THE
LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DENSE FOG...AREAS OF DENSE FOG WILL PERSIST OVER THE COASTAL WATERS
UNTIL EARLY SUNDAY AFTERNOON. PLEASE REFER TO THE LATEST MARINE
WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

GAZ087-088-099>101-114-115-SCZ040-042>044-047-151000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE WEATHER...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE PENNY SIZED HAIL AND
WIND GUSTS TO 60 MPH UNTIL 10 PM. AFTER 10 PM...TORNADOES...
INCLUDING THE POTENTIAL FOR ISOLATED STRONG TORNADOES...AS WELL AS
DAMAGING WINDS AND LARGE HAIL...ARE ALL POSSIBLE. PLEASE REFER TO
THE LATEST DAY 1 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

In the hours before

Special weather statement, Apr 14, 5:01 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT SAT APR 14 2007

GAZ099-142240-
CANDLER-
601 PM EDT SAT APR 14 2007

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 640 PM
EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR ALINE...OR ABOUT
11 MILES NORTH OF LYONS...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND ALINE AND METTER WILL BE IMPACTED THROUGH 630 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Candler

When
April 14, 5:25 PM EST
Where
Candler County, 0.58 mi E of Metter
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.400, -82.060

Thunderstorm Wind, Bulloch

When
April 14, 5:47 PM EST
Where
Bulloch County, Register
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
32.370, -81.880

A tree was reported down on Harvey Wilson Road.

Thunderstorm Wind, Jenkins

When
April 15, 2:15 AM EST
Where
Jenkins County, 0.69 mi S of Perkins
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Park/Forest Service
Coordinates
32.890, -81.950

Large limbs fell at the Magnolia Springs State Park.

Thunderstorm Wind, Screven

When
April 15, 2:47 AM EST
Where
Screven County, Zeigler
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
32.750, -81.720

Trees down on Shady Lane and Little Horse Creek Road.

Thunderstorm Wind, Screven

When
April 15, 2:59 AM EST
Where
Screven County, 0.9 mi SE of Hilltonia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
32.870, -81.640

Trees down on Harmony Road and Beaver Dam Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27973, 27974, 27975, 27976, 27977.